MAUDE Adverse Event Report: ABBOTT VASCULAR INC. PROSTAR; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. PROSTAR; DEVICE, HEMOSTASIS, VASCULAR
Model Number 12322-01
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B3 - date of event was estimated as 03/20/2024, the day before the alert date.The additional prostar referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
Procedure date is estimated.It was reported that this was a vessel puncture closure using two prostar devices after an interventional procedure.Reportedly, the needle in the 10 o'clock position, misfired with both devices.Needle back down was successfully performed.A new prostar device was used to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history did not indicate a lot of specific quality issue.Factors that may contribute to the reported failure to deploy the needles may include, but are not limited to, change position of device during deployment, device orientation, over insertion of the device.A conclusive cause for the reported event could not be determined; however, the treatment appears to be related to circumstances of the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additionally, 45 sterile unused devices were received.10 of the 45 sterile unused devices were inspected per the test plan.There was no damage noted to the sterile/unused devices.Qat testing was also performed on the 10 devices and were successfully tested.Additional information: d4 - model # added corrections: d1 - brand name updated d2a - common device name updated d3 - name updated d3 - address, city, postal code updated.

Brand Name
PROSTAR
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19067133
Report Number2024168-2024-04420
Device Sequence Number6631276
Product Code MGB
UDI-Device Identifier08717648000621
UDI-Public(01)08717648000621(17)250930(10)3111441
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P960043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number12322-01
Device Catalogue Number12322-01
Device Lot Number3111441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown